MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: phenom 27 microcatheter product id fg15150-0615-1s (lot: 231142603); echelon 10 microcatheter, product id unk-nv-echelon (lot: unknown); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a coil could not pass through the echelon 10 microcatheter at the anatomical tortuous section.Suspecting an issue with the catheter, the coil was replaced with another one, and the surgery proceeded smoothly, however, the pipeline flex with shield technology stent could not be deployed.The product was replaced with a medtronic product to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing stent-assisted coil embolization surgery for treatment of an unruptured, middle cerebral artery aneurysm.It was noted the patient's vessel tortuosity was moderate.Femoral artery access vessel diameter was 8 mm.The angiographic result post procedure reported no issues.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).Ancillary devices included a phenom 27 microcatheter.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The lesion was c7 dissecting aneurysm with 5mm diameter.No problems were reported with the phenom 27 microcatheter.The main allegation regarding the ped2 stent was that it could not be opened, specifically at the distal section, although it was not placed in a vessel bend.Multiple attempts were made to open the stent, but they were unsuccessful, and the cause of the failure was determined to be a stent issue.When using the echelon 10 catheter with the coil, resistance was encountered in the distal section, but the coil came out of the introducer sheath smoothly.The instructions for use were strictly followed, and there was no kink or damage observed to either the coil or the catheter after removal.The cause of the resistance was determined to be a device issue.Both echelon 10 micro catheters had an issue with the coil.A total of five coils were used during this procedure, one of which could not pass through.Ancillary devices include a echelon 190-5091-150/0230721934, five coils apb-3.5-10-3d-es/229241635, apb-2-4-3d-es/230393655, apb-2.5-4 -3d-es/229241592, apb-1.5-2-3d-es/229728836, apb -1.5-2-3d-es/230592114.
 
Additional Manufacturer Narrative
H3:product analysis: ¿ equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿drawing(s) referenced: (b)(4) rev.F ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within shipping box; and within a plastic bio-pouch.The pipeline flex shield pushwire was returned outside the phenom 27 catheter.However, the braid was stuck within the phenom catheter hub.¿ damage location details: no bent or kink was found with pushwire.However, the pushwire was found to be separated/broken proximal to the dps sleeves.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.No damage was found with pads.The tip coil and dps sleeves were not returned for analysis, and the reason was not provided.The distal and proximal ends of braid were found to be fully opened and damaged.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was cut to remove the pipeline flex shield braid from the catheter hub.The catheter was flushed with water and water exited out of the distal tip.The broken end was sent out for sem (scanning electron microscopy) analysis.¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure to open at distal as the distal braid end was found fully opened and damaged.However, the root cause could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.The pipeline had not been placed in a vessel bend when it failed to open and the patient's vessel tortuosity was moderate.Which eliminates these factors out as potential causes.Additionally, the pushwire was found to be separated/broken proximal to the dps sleeves.However, the root cause could not be determined.Per the sem result, the broken end exhibits fracture features consistent with a torsional overload failure.Possible causes of the pushwire break/separation include vessel tortuosity, over manipulation, high force use, resistance during delivery/retrieval, or user resheaths more than 2 times.There is no complaint against the phenom 27 catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24192554
Report Number2029214-2026-00165
Device Sequence Number15470189
Product Code OUT
UDI-Device Identifier00763000284435
UDI-Public(01)00763000284435(17)280903(10)D062313
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-16
Device Catalogue NumberPED2-425-16
Device Lot NumberD062313
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer03/25/2026
04/03/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date04/01/2026
04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexFemale